MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3 GO MALE COUDE CATHETER WITH SUREGRIP

C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3 GO MALE COUDE CATHETER WITH SUREGRIP
Model Number 50812G
Medical Device Problem Codes Material Too Rigid or Stiff (1544); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 09/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the intermittent catheters were not seamless at the tip and had a burr on the eyelet.Also stated that the patient experienced pain and bleeding.No medical intervention reported.
 
Additional Manufacturer Narrative
The reported event was confirmed - product did not meet specifications.Visual inspection noted the tip portion of a magic 3 go intermittent silicone coude catheter was received.Visual evaluation noted there was a large burr on the tip of the catheter.This fails to meet specifications as flash of any size was not permitted on the catheter.Although the reported event was confirmed, a root cause could not be determined.A potential root cause for this failure could be mandrels touching each other within the pallet.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "indications for use the magic 3 go® intermittent urinary catheter is intended for urological use only.It is intended for use by adult and pediatric patients of all ages for bladder management including urine drainage, collection, and measurement.The device is passed to the urinary bladder via the urethra.Contraindications none known warnings this is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Precautions inspect the catheter before use.Do not use the product if the device or packaging is damaged.Self-catheterization should follow the plan of care and advice given by your healthcare practitioner and be carried out only in accordance with the instructions for use provided.Please consult your healthcare practitioner if any conditions occur which create concern and/or difficulty during catheterization.Adverse reactions urinary tract infection bleeding from the urethra irritation of the urethra review the self-catheterization procedure with a healthcare professional.1.Always wash hands prior to use.2.Open the catheter package by peeling the tab upwards with the aid of the finger hole.3.If desired, hang the package with the adhesive surface on the inner side of the tab to a nearby dry vertical surface while preparing to catheterize.4.Positioned comfortably with thighs spread apart, clean the opening to the urethra ¿ and the surrounding area.Wipe from front to back to avoid fecal contamination.Wash your hands again.5.Remove the catheter with the aid of the insertion handle and advance the catheter tip into the urethra.Slowly and gently insert the catheter into the urethra until urine begins to flow approximately 1-1.5" or 2.5-3.8 cm).6.When urine stops flowing, begin to withdraw the catheter.It is recommended to slowly rotate the catheter during withdrawal, stopping each time urine begins to flow.Check the color, odor and clarity of the urine.Any changes may need to be reported to a health care professional.Disposal 7.Place the catheter back into the package and dispose in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Do not flush down the toilet.8.Wash hands.".
 
Event or Problem Description
It was reported that the intermittent catheters were not seamless at the tip and had a burr on the eyelet.Also stated that patient experienced pain and bleeding.No medical intervention reported.Follow up via phone on 16oct2020, the customer noted it appeared that about an inch of the ¿sealant¿ was protruding at end of the catheter.The patient reportedly did not feel the protrusion when inserting the catheter but felt it when the catheter was being removed.The catheter reportedly cut the patient¿s urethra and caused bleeding.No medical intervention was required.The entire catheter was not available, but the patient did cut off the end of the catheter with the protrusion and that was available for return.

Brand Name
MAGIC3 GO MALE COUDE CATHETER WITH SUREGRIP
Common Device Name
MAGIC3 GO MALE COUDE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key10671434
Report Number1018233-2020-20101
Device Sequence Number11449106
Product Code EZD
UDI-Device Identifier00801741137013
UDI-Public(01)00801741137013
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K172247
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number50812G
Device Catalogue Number50812G-BARD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2020
Initial Date Received by Manufacturer 09/14/2020
Supplement Date Received by Manufacturer11/21/2020
Initial Report FDA Received Date10/13/2020
Supplement Report FDA Received Date12/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;